Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 210, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 22, 2013, 11:25 PM CDT for Frontier County, Hayes County, Nebraska. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2013, 11:25 PM CDT (04:25 UTC)
- Expired
- Jun 23, 2013, 12:15 AM CDT
- In force
- 50 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Frontier County, NE, Hayes County, NE
The radar
The North Platte radar (KLNX), 155 km from the middle of the area, began a volume at 04:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 5:56 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.4 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3186 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1083 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 348 m²/s²
- Significant tornado parameter
- 2.7
- Supercell composite
- 28.0
The text
As transmitted, in the capitals the NWS used until 2016.
194
WUUS53 KLBF 230425
SVRLBF
NEC063-085-230515-
/O.NEW.KLBF.SV.W.0210.130623T0425Z-130623T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1125 PM CDT SAT JUN 22 2013
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN FRONTIER COUNTY IN SOUTHWEST NEBRASKA...
SOUTHEASTERN HAYES COUNTY IN SOUTHWEST NEBRASKA...
* UNTIL 1215 AM CDT
* AT 1119 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES
NORTHWEST OF RED WILLOW RESERVOIR STATE RECREATION AREA...AND
MOVING NORTHEAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CURTIS...MAYWOOD...MOOREFIELD...BLUEGILL HAVEN CAMPGROUND...QUICK
AND DANCING LEAF EARTH LODGE.
THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 28 AND 50.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4070 10066 4069 10022 4036 10059 4036 10103
TIME...MOT...LOC 0424Z 222DEG 33KT 4045 10079
HAIL...1.00IN
WIND...60MPH
$$
STOPPKOTTE2 follow-up statements
490
WWUS53 KLBF 230452
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1152 PM CDT SAT JUN 22 2013
NEC063-085-230515-
/O.CON.KLBF.SV.W.0210.000000T0000Z-130623T0515Z/
FRONTIER NE-HAYES NE-
1152 PM CDT SAT JUN 22 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
HAYES AND WESTERN FRONTIER COUNTIES UNTIL 1215 AM CDT...
AT 1147 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RED WILLOW
RESERVOIR STATE RECREATION AREA...AND MOVING NORTHEAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CURTIS...MAYWOOD...MOOREFIELD AND DANCING LEAF EARTH LODGE.
THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 28 AND 50.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4070 10066 4069 10022 4036 10059 4036 10103
TIME...MOT...LOC 0452Z 237DEG 28KT 4044 10063
HAIL...1.00IN
WIND...60MPH
$$
STOPPKOTTE748 WWUS53 KLBF 230513 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1213 AM CDT SUN JUN 23 2013 NEC063-085-230523- /O.EXP.KLBF.SV.W.0210.000000T0000Z-130623T0515Z/ FRONTIER NE-HAYES NE- 1213 AM CDT SUN JUN 23 2013 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HAYES AND WESTERN FRONTIER COUNTIES WILL EXPIRE AT 1215 AM CDT/1115 PM MDT/... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM. IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO WATCH REMAINS IN EFFECT UNTIL 1 PM CDT. LAT...LON 4070 10066 4069 10022 4036 10059 4036 10103 TIME...MOT...LOC 0513Z 237DEG 28KT 4053 10045 $$ STOPPKOTTE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 6:23 PM CDT, 5 hours 2 minutes earlier.
Area forecast discussion, Jun 22, 6:23 PM CDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 623 PM CDT SAT JUN 22 2013 .SYNOPSIS... ISSUED AT 402 PM CDT SAT JUN 22 2013 THE UPPER LEVEL TROUGH IN THE PACIFIC NORTHWEST HAS PROGRESS FURTHER EAST...TOWARDS THE CENTRAL/NORTHERN ROCKIES...WITH THE UPPER LOW INTO CANADA. SOUTHWEST FLOW AHEAD OF THE TROUGH CONTINUES OVER THE HIGH PLAINS. LAST NIGHTS CONVECTION HAS PUSHED THE NEARLY STATIONARY BOUNDARY A LITTLE FURTHER SOUTH...HOWEVER IT HAS SLOWLY RETURNED NORTHWARD THE LAST FEW HOURS. TEMPS SOUTH OF THE BOUNDARY ARE IN THE 90S...NORTH IN THE 70S AND LOW 80S. && .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 402 PM CDT SAT JUN 22 2013 ANOTHER ACTIVE NIGHT IS EXPECTED. MID LEVEL DISTURBANCE MOVING ACROSS THE ROCKIES WILL PUSH ONTO THE HIGH PLAINS THIS EVENING...AND WILL BE ONE OF THE FOCAL POINTS FOR THUNDERSTORMS. THE NEARLY STATIONARY BOUNDARY WILL BE A SECOND FOCUS POINT...ESPECIALLY WITH THE AID OF THE LL JET. MANY AREAS LAST NIGHT SAW ANYWHERE FROM A QUARTER TO 1.50 INCHES...ALTHOUGH A FEW LOCALIZED REPORTS OF MORE THAN 2 INCHES WERE RECEIVED. EXPECTATION IS FOR SIMILAR RAINFALL AMOUNTS...HOWEVER IF ANY TRAINING DEVELOPS THIS WILL HAVE TO BE WATCHED. BY MORNING THE ACTIVITY SHOULD BE DIMINISHING AND/OR PUSHING EAST. WILL ALSO SEE THE MORNING/AFTERNOON HIGH LEVEL SMOKE WHICH WILL BRING FOR ANOTHER YELLOWISH TINT TO THE SUNRISE. THE BOUNDARY WILL LIKELY BE PUSHED SOUTH AGAIN FROM THE CONVECTION. THIS WILL CREATE SOME DIFFICULTY FOR TOMORROWS CONVECTIVE FORECAST. MEANWHILE ANOTHER UPPER LEVEL DISTURBANCE WILL PUSH EAST. CURRENT THOUGHT IS THE BOUNDARY WILL RETURN NORTH DURING THE AFTERNOON...HOWEVER ATMOSPHERE WILL LIKELY REMAIN CAPPED THROUGH MID AFTERNOON. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 402 PM CDT SAT JUN 22 2013 THE FRONT DRAPED ACROSS NEBRASKA FROM NORTHEAST TO TO SOUTHWEST WILL AGAIN BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT SUNDAY EVENING. STORMS INITIATING OVER THE HIGHER TERRAIN WILL TRACK ALONG THE SURFACE BOUNDARY INTO SOUTHWEST NEBRASKA. WITH CONVECTIVE POTENTIAL ENERGY AT OR ABOVE 3000J/KG...STRONG UPDRAFTS ARE EXPECTED. LOW LEVEL SHEAR SHOULD BE SUFFICIENT TO PRODUCE ROTATION. THE MEAN WIND OVER THE STORM DEPTH IS LIKELY TO BE PRETTY LOW...SO HEAVY RAIN ACCUMULATIONS ARE LIKELY WITH STORMS. DEEP SHEAR OF 40-50KT IN WESTERN NEBRASKA AND NORTHEAST COLORADO WOULD ALSO SUPPORT SUSTAINED UPDRAFTS. WITH HIGH THETA-E CONTINUING OVER NEBRASKA MONDAY ALONG THE SURFACE BOUNDARY...STRONG THUNDERSTORMS ARE AGAIN POSSIBLE. ON TUESDAY...DRY AIR IS EXPECTED TO PUSH THE HIGH THETA-E OVER TO IOWA AND EASTERN NEBRASKA LEAVING A BREAK IN THE STORMY PATTERN FOR CENTRAL AND WESTERN NEBRASKA. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 622 PM CDT SAT JUN 22 2013 MAIN CONCERN OVER THE NEXT 24 HOURS IS FOCUSED ON THUNDERSTORMS OVERNIGHT. LOCALLY GUSTY WINDS ARE LIKELY WITH ANY THUNDERSTORM...ALSO EXPECT A BRIEF REDUCTION IN VISIBILITY FOR MODERATE TO HEAVY RAIN. HAVE TRIED TO TIME MOST LIKELY IMPACT TIME INTO THE TAF...HOWEVER WILL NEED TO MONITOR CLOSELY. THUNDERSTORM ACTIVITY SHOULD DIMINISH OVERNIGHT WITH VFR CONDITIONS BY MORNING. STILL HAVE SW FLOW ALOFT AND WILL LIKELY HAVE SOME SMOKE OVERHEAD IN THE MORNING. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MASEK SHORT TERM...MASEK LONG TERM...SPRINGER AVIATION...ROBERG
Hazardous weather outlook, Jun 22, 4:05 PM CDT, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 405 PM CDT SAT JUN 22 2013 NEZ004>010-022>029-035>038-056>059-069>071-094-232115- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 405 PM CDT SAT JUN 22 2013 /305 PM MDT SAT JUN 22 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORM TONIGHT. THE PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING WINDS...HOWEVER DURING THE EVENING HOURS...AN ISOLATED TORNADO IS POSSIBLE...ESPECIALLY ACROSS THE EASTERN PANHANDLE AND SOUTHWEST NEBRASKA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE RISK FOR SEVERE THUNDERSTORM DEVELOPMENT LINGERS INTO SUNDAY AND MONDAY. A SEMI STATIONARY BOUNDARY WILL REMAIN OVER THE CENTRAL PLAINS IN THE NEAR TERM AND BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT EACH DAY. ON TUESDAY A STRONGER UPPER LEVEL DISTURBANCE MOVES EAST. THE DISTURBANCE WILL HELP PUSH THE FRONTAL BOUNDARY EAST TO BRING DRIER CONDITIONS THROUGH FRIDAY AS THE UPPER RIDGE REDEVELOPS OVER THE WESTERN ROCKIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH MIDNIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MASEK
In the hours before
Local storm report, Jun 22, 10:51 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1051 PM CDT SAT JUN 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM HAIL 2 W HAYES CENTER 40.51N 101.06W
06/22/2013 E2.75 INCH HAYES NE TRAINED SPOTTER
&&
KNUTSVIGLocal storm report, Jun 22, 10:59 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1059 PM CDT SAT JUN 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1058 PM TSTM WND DMG MULLEN 42.04N 101.04W
06/22/2013 HOOKER NE LAW ENFORCEMENT
POWER IS OUT IN MULLEN...STREET SIGNS HAVE BEEN KNOCKED
DOWN. WIND ESTIMATED BY LAW ENFORCEMENT AT 70 MPH.
&&
SJACOBSLocal storm report, Jun 22, 11:01 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1101 PM CDT SAT JUN 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1056 PM TSTM WND GST MULLEN 42.04N 101.04W
06/22/2013 E60 MPH HOOKER NE LAW ENFORCEMENT
&&
KNUTSVIGLocal storm report, Jun 22, 11:12 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1112 PM CDT SAT JUN 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM TSTM WND GST 4 E NORTH PLATTE 41.13N 100.70W
06/22/2013 M67.00 MPH LINCOLN NE ASOS
WIND GUST OF 67 MPH RECORDED BY THE NORTH PLATTE AIRPORT
ASOS.
&&
ROBERGLocal storm report, Jun 22, 11:22 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1122 PM CDT SAT JUN 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1121 PM TSTM WND DMG MULLEN 42.04N 101.04W
06/22/2013 HOOKER NE LAW ENFORCEMENT
DELAYED REPORT. MULTIPLE TREES AND POWER LINES DOWN IN
MULLEN.
&&
SJACOBSLocal storm report, Jun 22, 11:25 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1125 PM CDT SAT JUN 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM TSTM WND GST 1 S THEDFORD 41.96N 100.57W
06/22/2013 M60 MPH THOMAS NE ASOS
WIND GUST OF 60 MPH MEASURED BY THE THOMAS COUNTY AIRPORT
ASOS.
&&
KNUTSVIGThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 9:14 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 46 min |
| Jun 22, 9:36 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Grant, Hooker, McPherson | 39 min |
| Jun 22, 9:37 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Lincoln | 38 min |
| Jun 22, 9:41 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Keith | 49 min |
| Jun 22, 10:09 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Hooker | 36 min |
| Jun 22, 10:18 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Hayes | 42 min |
| Jun 22, 10:49 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes, Lincoln | 41 min |
| Jun 22, 10:55 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln, Logan, McPherson | 50 min |
| Jun 22, 10:57 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker, Logan, McPherson, Thomas | 48 min |
| Jun 22, 11:20 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Cherry, Custer, Logan, Thomas | 40 min |
| Jun 22, 11:30 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Garfield, Loup | 45 min |
| Jun 22, 11:37 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 38 min |
| Jun 22, 11:50 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry, Rock | 40 min |
| Jun 22, 11:54 PM CDT | Areal Flood Advisory | LBF | Cherry | 3 hr |
| Jun 23, 12:20 AM CDT | Severe Thunderstorm Warning | LBF | Holt, Rock | 40 min |
| Jun 23, 12:24 AM CDT | Severe Thunderstorm Warning | LBF | Frontier | 51 min |
| Jun 23, 12:33 AM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 42 min |
| Jun 23, 12:45 AM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 45 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.